Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 8, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 5, 2022, 7:53 PM CDT for Lewis County, Missouri; Adams County, Illinois. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2022, 7:53 PM CDT (00:53 UTC)
- Expired
- Apr 5, 2022, 8:28 PM CDT
- In force
- 35 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Adams County, IL, Lewis County, MO
The radar
The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 8:05 PM CDT | HAIL 1 | La Grange, MO | MEDIA PASSED REPORT FROM SPOTTER OF QUARTER-SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
577 WUUS53 KLSX 060053 SVRLSX ILC001-MOC111-060145- /O.NEW.KLSX.SV.W.0008.220406T0053Z-220406T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service St Louis MO 753 PM CDT Tue Apr 5 2022 The National Weather Service in St Louis has issued a * Severe Thunderstorm Warning for... Central Adams County in west central Illinois... Southeastern Lewis County in northeastern Missouri... * Until 845 PM CDT. * At 753 PM CDT, a severe thunderstorm was located over La Grange, moving east at 45 mph. HAZARD...Quarter size hail. SOURCE...Trained weather spotters. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near... Quincy around 805 PM CDT. Mendon around 810 PM CDT. Other locations in the path of this severe thunderstorm include Quincy Regional Airport and Camp Point. This includes Interstate 172 between exits 15 and 19. This also includes Wakonda State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3998 9155 4015 9152 4013 9103 3990 9109 TIME...MOT...LOC 0053Z 276DEG 38KT 4005 9154 HAIL THREAT...OBSERVED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ Carney
2 follow-up statements
681
WWUS53 KLSX 060114
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
814 PM CDT Tue Apr 5 2022
MOC111-060123-
/O.CAN.KLSX.SV.W.0008.000000T0000Z-220406T0145Z/
Lewis MO-
814 PM CDT Tue Apr 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEWIS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4013 9103 3990 9109 3996 9145 4006 9149
4015 9151
TIME...MOT...LOC 0113Z 277DEG 23KT 4004 9138
$$
ILC001-060145-
/O.CON.KLSX.SV.W.0008.000000T0000Z-220406T0145Z/
Adams IL-
814 PM CDT Tue Apr 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR CENTRAL ADAMS COUNTY...
At 813 PM CDT, a severe thunderstorm was located near La Grange,
moving east at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Broadcast media. At 812 PM 1 inch hail was reported
in Lagrange.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Mendon, Quincy Regional Airport and Camp Point.
This includes Interstate 172 between exits 15 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4013 9103 3990 9109 3996 9145 4006 9149
4015 9151
TIME...MOT...LOC 0113Z 277DEG 23KT 4004 9138
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Carney729
WWUS53 KLSX 060128
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
828 PM CDT Tue Apr 5 2022
ILC001-060138-
/O.CAN.KLSX.SV.W.0008.000000T0000Z-220406T0145Z/
Adams IL-
828 PM CDT Tue Apr 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ADAMS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 4013 9103 3990 9109 3996 9145 4006 9149
4015 9151
TIME...MOT...LOC 0126Z 276DEG 38KT 4002 9117
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 7:00 PM CDT, 53 minutes earlier.
Area forecast discussion, Apr 5, 7:00 PM CDT, 53 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 700 PM CDT Tue Apr 5 2022 .SHORT TERM... (Through Late Wednesday Night) Issued at 243 PM CDT Tue Apr 5 2022 Latest surface analysis is showing that a front extends from western Iowa into central Missouri then east into southern Illinois. Temperatures north of the front are still in the 40s and 50s under a mostly cloudy sky compared to the south where there is more sun and temperatures are approaching 70. Latest objective analysis from SPC is showing that MUCAPES are increasing into the into the 250-500 J/kg range with the increase in temperature and dewpoints in the 50s. Still expect thunderstorms to develop ahead a cold front that is currently over eastern Nebraska as it moves into northwest Missouri later this afternoon. Instability will remain weak ahead of the front with the HREF only showing MUCAPES in the 500-1000 J/Kg range, but low level and deep layer shear remain sufficient for isolated severe storms capable of producing damaging winds a perhaps a brief tornado late this afternoon and this evening over central and northeast Missouri. This threat will diminish by late this evening as the instability wanes over east central Missouri into southwest Illinois. Showers will linger behind the front tonight, but expect showers to exit the area by mid morning tomorrow as the front moves off to the east. Temperatures tonight and tomorrow will be near normal tomorrow. Lows on Wednesday night will be just a few degrees below normal. Britt .LONG TERM... (Thursday through Next Tuesday) Issued at 243 PM CDT Tue Apr 5 2022 There is still general agreement between the deterministic models and and their ensembles that a large upper trough will drop down into the eastern CONUS late this week which will bring below normal temperatures to the area Thursday into Saturday. This trend is supported by the NBM and GEFS guidance plumes and 850mb temperatures which will be in the 0 to -7C range. A series of shortwaves rotating southward through the larger shortwave as well as low level cyclonic flow will bring low chances for showers Thursday into Friday. This trough will move off to the east by late in the weekend and early next week which will cause a surface high to move east and southwesterly flow to develop in the low levels. 850mb temperatures will climb into the 10-15C by early next week allowing temperatures to climb back above normal. There will also be a chance of showers and thunderstorms beginning on Monday as moisture transport from the Gulf of Mexico and low-level warm air advection increases ahead of a deepening upper trough over the western CONUS. Britt && .AVIATION... (For the 00z TAFs through 00z Wednesday Evening) Issued at 644 PM CDT Tue Apr 5 2022 A large area of showers and scattered thunderstorms has been growing over western MO and will move east-southeastward this evening ahead of an advancing cold front, impacting all the terminals. The storms could be rather robust with gusty winds, but how much thunder actually occurs at any one terminal is harder to gauge. At this time I have included a 2 hour TEMPO group at each terminal reflecting the highest probability with at least MVFR flight conditions. Gusty northwest winds, low-end VFR to MVFR flight conditions, and showers will continue for a roughly 5 hour period after the cold frontal passage. Winds will diminish and back some during the first part of the morning and then veer to the west, increase and become gusty from late morning into the afternoon. SPECIFICS FOR KSTL: Showers and thunderstorms should move into the terminal between 04-06z, possibly accompanied by MVFR flight conditions and gusty winds. After 06z a cold front will move through the terminal accompanied by gusty northwest winds, low-end VFR to MVFR flight conditions, and showers for a roughly 5 hour period. Winds will diminish and back some during the first part of the morning and then veer to the west, increase and become gusty from late morning into the afternoon. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 5, 3:10 PM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 310 PM CDT Tue Apr 5 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-062015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 310 PM CDT Tue Apr 5 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms tonight. Isolated severe storms are possible, mainly over central and northeast Missouri and west central Illinois this evening. The main threat will be damaging winds, with a brief tornado also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of thunderstorms on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed over central and northeast Missouri and west central Illinois this evening. Britt
In the hours before
Local storm report, Apr 5, 7:35 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL LA BELLE 40.12N 91.91W
04/05/2022 E0.25 INCH LEWIS MO FIRE DEPT/RESCUE
PEA-SIZED HAIL AND GUSTY WINDS, BUT NO
DAMAGE.
&&
MRBLocal storm report, Apr 5, 7:40 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
740 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 3 ESE LA BELLE 40.10N 91.86W
04/05/2022 M0.70 INCH LEWIS MO FIRE DEPT/RESCUE
GUSTY WINDS BUT NO DAMAGE.
&&
MRBLocal storm report, Apr 5, 7:43 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
743 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 1 ENE LEWISTOWN 40.09N 91.80W
04/05/2022 E1.00 INCH LEWIS MO TRAINED SPOTTER
SPOTTER REPORTED AT LEAST QUARTER SIZE HAIL
IN LEWISTOWN.
&&
AEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:20 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 40 min |
| Apr 5, 7:51 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 39 min |
| Apr 5, 9:14 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Gasconade, Montgomery, Osage, Warren | 46 min |
| Apr 5, 9:43 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Lincoln, Warren | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.